Alert archive / Louisiana / Tornado Warnings in 2019

Tornado Warning 44, NWS New Orleans, LA

May 11, 2019Jefferson Parish, Lafourche Parish, Louisiana

NWS New Orleans, LA issued this tornado warning at May 11, 2019, 12:43 AM CDT for Jefferson Parish, Lafourche Parish, Louisiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 11, 2019, 12:43 AM CDT (05:43 UTC)
Expired
May 11, 2019, 1:15 AM CDT
In force
32 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.25 in

Counties Jefferson Parish, LA, Lafourche Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 5.7 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2019-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2229 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2019-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2229 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
564 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

120 
WFUS54 KLIX 110543
TORLIX
LAC051-057-110615-
/O.NEW.KLIX.TO.W.0044.190511T0543Z-190511T0615Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
1243 AM CDT Sat May 11 2019

The National Weather Service in New Orleans has issued a

* Tornado Warning for...
  East central Lafourche Parish in southeastern Louisiana...
  Central Jefferson Parish in southeastern Louisiana...

* Until 115 AM CDT.
    
* At 1242 AM CDT, a severe thunderstorm capable of producing a
  tornado was located near Cut Off, moving northeast at 20 mph.

  HAZARD...Tornado and half dollar size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  east central Lafourche and central Jefferson Parishes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 2944 9026 2951 9034 2973 9015 2955 9000
TIME...MOT...LOC 0542Z 226DEG 15KT 2952 9027 

TORNADO...RADAR INDICATED
HAIL...1.25IN

$$
2 follow-up statements
211 
WWUS54 KLIX 110557
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
1257 AM CDT Sat May 11 2019

LAC051-057-110615-
/O.CON.KLIX.TO.W.0044.000000T0000Z-190511T0615Z/
Lafourche LA-Jefferson LA-
1257 AM CDT Sat May 11 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 115 AM CDT FOR EAST
CENTRAL LAFOURCHE AND CENTRAL JEFFERSON PARISHES...
    
At 1256 AM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles east of Cut Off, moving northeast at 15 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Cut Off and Lafitte. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 2944 9026 2951 9034 2973 9015 2955 9000
TIME...MOT...LOC 0556Z 237DEG 14KT 2954 9021 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$
575 
WWUS54 KLIX 110612
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
112 AM CDT Sat May 11 2019

LAC051-057-110622-
/O.EXP.KLIX.TO.W.0044.000000T0000Z-190511T0615Z/
Lafourche LA-Jefferson LA-
112 AM CDT Sat May 11 2019

...THE TORNADO WARNING FOR EAST CENTRAL LAFOURCHE AND CENTRAL
JEFFERSON PARISHES WILL EXPIRE AT 115 AM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.  However small hail
is still possible with this thunderstorm.

LAT...LON 2944 9026 2951 9034 2973 9015 2955 9000
TIME...MOT...LOC 0612Z 226DEG 15KT 2958 9016 

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at May 10, 11:35 PM CDT, 1 hour 8 minutes earlier.

Area forecast discussion, May 10, 11:35 PM CDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1135 PM CDT Fri May 10 2019

.AVIATION...
Scattered convection is expected to continue across the forecast
area through at least 09z in association with a MCV moving across
the region. Otherwise, mainly isolated showers and thunderstorms
may impact the terminals during the remainder of the night and
early morning hours Saturday. Convection coverage is expected to
increase again by the mid/late morning hours Saturday and into the
afternoon as another impulse in the southwesterly flow aloft
traverses the area. The shower and thunderstorm activity will wane
by late afternoon and evening. Ceilings will vary greatly during
the TAF forecast period ranging from IFR to VFR. Some patchy fog
will be possible tonight and early Saturday morning. 11

&&

.MARINE...

.PRELIMINARY POINT TEMPS/POPS...
MCB  69  79  66  80 /  40  70  80  60
BTR  70  80  69  82 /  40  70  70  50
ASD  72  82  68  83 /  50  60  60  80
MSY  74  83  71  83 /  40  60  60  70
GPT  73  80  69  80 /  50  50  60  90
PQL  72  83  69  83 /  50  40  50  90

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through Sunday afternoon for LAZ034>037-039-
     040-046>050-056>065-071-072.

GM...None.
MS...Flash Flood Watch through Sunday afternoon for MSZ068>071-077-
     080>082.

GM...None.
&&
Hazardous weather outlook, May 10, 3:38 PM CDT, 9 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service New Orleans LA
338 PM CDT Fri May 10 2019

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-111400-
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana-
East Feliciana-St. Helena-Washington-St. Tammany-Iberville-
West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption-
St. James-St. John The Baptist-Upper Lafourche-St. Charles-
Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard-
Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson-
Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-
Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
338 PM CDT Fri May 10 2019

This Hazardous Weather Outlook is for portions of Southeast
Louisiana...South Mississippi and the adjacent coastal waters.

.DAY ONE...Tonight

A Flash Flood Watch is in effect tonight for southern Mississippi
and southeast Louisiana...except the immediate Louisiana coast.
Additional rainfall amounts up to 1.5 inches will be possible
tonight.

Scattered to numerous thunderstorms are expected tonight. A few of
the storms could be strong and produce gusty winds, frequent
lightning, and heavy downpours of rain.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Showers and thunderstorms will be possible each day during the
period...with the highest chances through the weekend. Each round of
thunderstorms through the weekend could potentially produce severe
weather and heavy rainfall. A Flash Flood Watch is in effect through
Sunday with an additional 2 to 4 inches of rain expected with
locally higher amounts possible. There is a Marginal Risk for severe
thunderstorms both Saturday and Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed through the weekend, possibly
into early next week, depending on rainfall and flood
developments.

In the hours before

Special weather statement, May 10, 7:18 PM CDT, 5 hours 25 minutes before
Special Weather Statement
National Weather Service New Orleans LA
718 PM CDT Fri May 10 2019

LAZ066-067-110145-
Lower Terrebonne-Lower Lafourche-
718 PM CDT Fri May 10 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN TERREBONNE
AND SOUTHEASTERN LAFOURCHE PARISHES...

At 717 PM CDT, radar indicated a line of strong thunderstorms
located along a line extending from 10 miles southwest of Cocodrie
to 29 miles southwest of Port Fourchon. Movement was northeast at 20
mph.

Winds in excess of 40 mph and pea size hail are possible with these
storms.

Locations impacted include...
Galliano, Cut Off, Larose, Golden Meadow, Montegut, Leeville,
Cocodrie, Chauvin, Dulac, Tambour Bay Buoy and Lumcon Center Buoy.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2934 9035 2931 9034 2922 9040 2935 9043
      2935 9051 2936 9051 2926 9059 2921 9053
      2925 9061 2913 9069 2912 9068 2911 9081
      2922 9089 2921 9084 2956 9047 2956 9036
      2918 9007 2909 9024
TIME...MOT...LOC 0017Z 223DEG 19KT 2914 9079 2890 9061

KLG
Special weather statement, May 10, 8:28 PM CDT, 4 hours 15 minutes before
Special Weather Statement
National Weather Service New Orleans LA
828 PM CDT Fri May 10 2019

LAZ059>061-067-068-110215-
St. Charles-Lower Jefferson-Lower Lafourche-Upper Lafourche-Upper
Jefferson-
828 PM CDT Fri May 10 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN ST.
CHARLES...SOUTHEASTERN LAFOURCHE AND CENTRAL JEFFERSON PARISHES...

At 828 PM CDT, radar indicated strong thunderstorms were located
along a line extending from Cut Off to near Galliano to 6 miles west
of Port Fourchon. Movement was northeast at 30 mph.

Winds in excess of 30 mph are possible with these storms.

Locations impacted include...
Larose, Cut Off, Galliano, Golden Meadow, Jean Lafitte, Lafitte,
Barataria and Leeville.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2916 9028 2915 9027 2942 9031 2956 9042
      2981 9026 2976 9007 2940 8999 2941 9003
      2931 8997 2930 8998 2934 8999 2934 9004
      2927 9004 2932 9007 2931 9013 2927 9007
      2925 9010 2926 9005 2909 9022
TIME...MOT...LOC 0128Z 215DEG 24KT 2955 9034 2947 9028 2910 9028

11
Special weather statement, May 10, 9:42 PM CDT, 3 hours 1 minute before
Special Weather Statement
National Weather Service New Orleans LA
942 PM CDT Fri May 10 2019

LAZ040-110315-
St. Tammany-
942 PM CDT Fri May 10 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEAST ST. TAMMANY PARISH...

At 941 PM CDT, a strong thunderstorm was located near Lacombe, or 10
miles west of Slidell, moving northeast at 35 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Slidell, Pearl River, Lacombe, Bush and Slidell Airport.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3058 8981 3057 8979 3056 8981 3054 8978
      3050 8975 3049 8972 3044 8968 3040 8968
      3022 8983 3025 8987 3026 8998 3030 8999
      3033 9004 3063 8990
TIME...MOT...LOC 0241Z 207DEG 31KT 3026 8995

11
Special weather statement, May 10, 9:44 PM CDT, 2 hours 59 minutes before
Special Weather Statement
National Weather Service New Orleans LA
944 PM CDT Fri May 10 2019

MSZ077-080-081-110315-
Harrison-Hancock-Pearl River-
944 PM CDT Fri May 10 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HARRISON...
NORTHEASTERN HANCOCK AND EAST CENTRAL PEARL RIVER COUNTIES...

At 943 PM CDT, a strong thunderstorm was located 10 miles north of
Kiln, or 12 miles north of Diamondhead, moving north at 20 mph.

Winds in excess of 30 mph are possible with this storm.

This storm will remain over mainly rural areas of northwestern
Harrison, northeastern Hancock and east central Pearl River Counties.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3080 8934 3065 8934 3065 8925 3068 8924
      3068 8918 3067 8917 3046 8931 3052 8950
      3083 8942
TIME...MOT...LOC 0243Z 200DEG 18KT 3056 8938

11
Special weather statement, May 10, 11:47 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1147 PM CDT Fri May 10 2019

LAZ059-061-066>068-110515-
Lower Terrebonne-Lower Jefferson-Lower Lafourche-Upper
Lafourche-Upper Jefferson-
1147 PM CDT Fri May 10 2019

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL TERREBONNE...
SOUTHEASTERN LAFOURCHE AND EAST CENTRAL JEFFERSON PARISHES...

At 1146 PM CDT, a strong thunderstorm was located near Golden Meadow
and Galliano, moving northeast at 25 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Larose, Cut Off, Galliano and Golden Meadow.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2930 9040 2932 9044 2935 9043 2932 9046
      2940 9053 2970 9033 2969 9023 2944 8999
      2944 9001 2942 9002 2927 9031 2928 9035
      2930 9033 2934 9035 2931 9034 2929 9037
      2929 9036 2925 9039
TIME...MOT...LOC 0446Z 236DEG 21KT 2935 9037

11

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 7:09 PM CDTSpecial Marine WarningLIX66 min
May 10, 7:18 PM CDTSpecial Weather StatementLIXLafourche87 min
May 10, 8:28 PM CDTSpecial Weather StatementLIXJefferson47 min
May 10, 9:01 PM CDTRiver Flood WarningLIXLivingston47 hr
May 10, 9:05 PM CDTRiver Flood WarningLIXAscension, Livingston4 days
May 10, 9:22 PM CDTSpecial Marine WarningLIX23 min
May 10, 9:42 PM CDTSpecial Weather StatementLIXSaint Tammany33 min
May 10, 11:47 PM CDTSpecial Weather StatementLIXLafourche28 min
May 11, 12:15 AM CDTTornado WarningLIXLafourche30 min
May 11, 1:25 AM CDTSpecial Weather StatementLIXJefferson35 min
May 11, 1:52 AM CDTSpecial Weather StatementLIXJefferson38 min
May 11, 2:10 AM CDTSevere Thunderstorm WarningLIXJefferson, Plaquemines35 min
May 11, 2:25 AM CDTTornado WarningLIXJefferson, Plaquemines35 min
May 11, 2:56 AM CDTTornado WarningLIXPlaquemines34 min
May 11, 3:03 AM CDTAreal Flood AdvisoryLIXWashington3 hr
May 11, 3:29 AM CDTTornado WarningLIXPlaquemines, Saint Bernard46 min
May 11, 5:16 AM CDTTornado WarningLIXSaint Bernard44 min
May 11, 5:29 AM CDTSpecial Marine WarningLIX61 min
May 11, 10:18 AM CDTFlash Flood WarningLIXWashington3 hr
May 11, 10:32 AM CDTSpecial Marine WarningLIX28 min
May 11, 10:43 AM CDTSpecial Weather StatementLIXSaint Tammany, Washington92 min
May 11, 10:49 AM CDTRiver Flood WarningLIXWashington43 hr
May 11, 10:57 AM CDTSpecial Marine WarningLIX33 min
May 11, 11:54 AM CDTSpecial Weather StatementLIXWashington36 min
May 11, 12:17 PM CDTSpecial Weather StatementLIXEast Baton Rouge, West Baton Rouge43 min
May 11, 12:42 PM CDTSpecial Weather StatementLIXTangipahoa, Washington63 min
May 11, 12:55 PM CDTAreal Flood AdvisoryLIXEast Baton Rouge, Iberville, West Baton Rouge65 min
May 11, 1:03 PM CDTSevere Thunderstorm WarningLIXEast Baton Rouge27 min
May 11, 1:12 PM CDTSpecial Weather StatementLIXEast Feliciana33 min
May 11, 1:13 PM CDTFlash Flood WarningLIXWashington6 hr
May 11, 1:48 PM CDTSpecial Weather StatementLIXWashington27 min
May 11, 1:52 PM CDTAreal Flood AdvisoryLIXEast Baton Rouge, East Feliciana, Pointe Coupee, West Feliciana113 min
May 11, 1:52 PM CDTTornado WarningLIXSaint Tammany, Washington7 min
May 11, 2:16 PM CDTSpecial Weather StatementLIXSaint Helena29 min
May 11, 2:29 PM CDTSevere Thunderstorm WarningLIXWashington13 min
May 11, 2:33 PM CDTFlash Flood WarningLIXEast Feliciana, Pointe Coupee, West Baton Rouge, West Feliciana3 hr
May 11, 4:07 PM CDTFlash Flood WarningLIXIberville, Pointe Coupee, West Baton Rouge83 min
May 11, 5:16 PM CDTFlash Flood WarningLIXAscension, East Baton Rouge, East Feliciana, Iberville, Livingston, Pointe Coupee and 3 more119 min
May 11, 6:13 PM CDTSpecial Weather StatementLIXWashington32 min
May 11, 6:18 PM CDTSevere Thunderstorm WarningLIXSaint Tammany, Washington27 min
May 11, 6:36 PM CDTFlash Flood WarningLIXSaint Tammany, Washington114 min
May 11, 6:46 PM CDTRiver Flood WarningLIXSaint Tammany35 hr
May 11, 6:51 PM CDTSpecial Marine WarningLIX24 min

Nearby

Tornado Warnings in Louisiana, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.